Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2014  |  Volume : 46  |  Issue : 6  |  Page : 660--661

Venlafaxine induced akathisia: A case report

Sandeep Grover, Vijaya Lakshmi Valaparla 
 Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh, India

Correspondence Address:
Sandeep Grover
Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh
India

Venlafaxine is a serotonin-norepinephrine reuptake inhibitor used for the management of depression and anxiety disorders. The drug has been rarely reported to be associated with the development of akathisia. A review of the literature revealed only three such case reports. In this report we present the case of a middle-aged female, who developed akathisia while receiving venlafaxine (225 mg/day). The patient was suffering from recurrent depressive disorder and Crohn«SQ»s disease. She was earlier treated with Cap venlafaxine up to 75 mg/day, but had a relapse of depressive symptoms when an attempt was made to taper off venlafaxine. When she presented to us, her depressive symptoms amounted to severe depression without psychotic symptoms. In view of the past response to venlafaxine, she was restarted on venlafaxine, but did not achieve remission of symptoms with the earlier dose and hence, venlafaxine was increased up to 225 mg/day. Within 48 h of increasing venlafaxine to 225 mg/day, she developed akathisia, which subsided after stopping venlafaxine.


How to cite this article:
Grover S, Valaparla VL. Venlafaxine induced akathisia: A case report .Indian J Pharmacol 2014;46:660-661


How to cite this URL:
Grover S, Valaparla VL. Venlafaxine induced akathisia: A case report . Indian J Pharmacol [serial online] 2014 [cited 2020 Aug 9 ];46:660-661
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2014;volume=46;issue=6;spage=660;epage=661;aulast=Grover;type=0